MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL TRYPTICASE SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL TRYPTICASE SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221815
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Initial reporter address: (b)(6).
 
Event or Problem Description
It was reported that while using 40 bd bbl¿ trypticase¿ soy broth contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: it was reported that the customer reported the 2ml tsb tubes they received from lot 1070138 are contaminated with gram-positive rods.Problem: reported they received 40 boxes of 2ml tsb tubes from lot 1070138 exp.2022/09/03 (item 221815).All the tubes are contaminated with gram positive rods.They cannot use the product and are requesting replacement product as soon as possible.
 
Event or Problem Description
It was reported that while using 40 bd bbl¿ trypticase¿ soy broth contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "it was reported that the customer reported the 2ml tsb tubes they received from lot 1070138 are contaminated with gram-positive rods.Problem: reported they received 40 boxes of 2ml tsb tubes from lot 1070138 exp.2022/09/03 (item 221815).All the tubes are contaminated with gram positive rods.They cannot use the product and are requesting replacement product as soon as possible.".
 
Additional Manufacturer Narrative
H6: investigation summary: material 221815 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 1070138 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling and torquing processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: as part of the release criteria for this product, the bhr is reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and two other complaints have been taken on this batch for contamination.Retention samples from batch 1070138 were available for inspection.There was no observable evidence of contamination from visual inspection of 10/10 tubes.For further testing, two retention tubes were incubated.One tube was placed at 20¿25-degrees celsius incubator and one tube was placed into 33-37 degrees celsius incubator.At seven days incubation, no microbial growth was observed in 2/2 retention tubes.One photo was received for the investigation in lieu of returns.The photo shows two tubes from batch 1070138 and the media does appear to be hazy.According to the certificate analysis the broth appearance should be light yellow to medium tan-yellow; clear to trace hazy.The haziness in the media could be due to contamination as the customer described.It is noted the tubes in the photo appear to have been shaken up because of the bubbles.Contamination was not seen in the retention samples.The complaint can be confirmed based on the photos.Bd will continue to trend complaints for contamination.This product is not labeled as sterile.No actions are planned at this time.Media should be inspected prior to use and should not be used if medium shows evidence of contamination, drying, cracking or other signs of deterioration.

Brand Name
BD BBL TRYPTICASE SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11952244
Report Number1119779-2021-00950
Device Sequence Number13724645
Product Code JSG
UDI-Device Identifier30382902218150
UDI-Public30382902218150
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/03/2022
Device Model Number221815
Device Catalogue Number221815
Device Lot Number1070138
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1